Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Need help to quit meth

My husband been a meth addict for about 6-7 months uses everyday only once a day. He admitted to his addiction and decided on his own to stop. Today s the first day with no meth, he s been so mean and disrespectful. I m just a little concern about these coming days. How long are the withdraws? And what can I do to help?
Asked On : Fri, 8 Mar 2013
Answers:  2 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Dec 2012
Hello Rosa,

Thanks for posting,
Your husband will require assistance from a rehabilitation expert. It does not just require the will to quit, but also follow ups not to relapse. Relapse is the major concern and not managing the withdrawal syndrome. Of course withdrawal syndrome is of great concern too as I am sure personally (as you mentioned) you are already suffering from some of the effects of withdrawal. Withdrawal symptoms of methamphetamine primarily consist of fatigue, depression, and increased appetite. Symptoms may last for days with occasional use and weeks or months with chronic use, with severity dependent on the length of time and the amount of methamphetamine used. Withdrawal symptoms may also include anxiety, irritability, headaches, agitation, restlessness, excessive sleeping, vivid or lucid dreams, deep REM sleep, and suicidal idealization.
I suggest you convince your husband into seeing a psychotherapist who can guide both of you through his recovery from the withdrawal and also prevent relapse.

Hope this info can be useful;
Dr. Bernard
Answered: Fri, 8 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Mbobnda Kapche Cedric's  Response
Hi I am Dr MBOBNDA. At this time your husband really needs your support. The effect of meth can stay up to 2 to 3 days. Weaning is a process and the effects last a few days. I strongly advice you to meet your physician to better follow him up during the weaning period
Answered: Fri, 8 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor